| Model Number |
9545C |
| Medical Device Problem Code |
Low Readings (2460)
| Health Effect - Clinical Codes |
Hyperglycemia (1905); Dizziness (2194); Loss of consciousness (2418)
| Date of Event |
04/05/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The patient/family was the initial reporter, so personal information was not entered.No information was captured as the customer's weight was not provided.
Event or Problem Description
The customer reported that he ate breakfast and ran a blood glucose testing on his contour meter obtaining a reading of 95 mg/dl at 9:00 a.M.The customer took his usual dosage of 500 mg of metformin.The customer went to his brother's house and performed another testing with his mother's blood glucose monitoring system obtaining a reading of over 700 mg/dl, which matched with his symptoms of hyperglycemia such as dizziness, trouble thinking and speaking.The customer was driven to the hospital immediately and he passed out in the car.In the hospital, the customer was put under induced coma and treated for hyperglycemia.The customer was treated with the intravenous insulin in the hospital.The customer recovered well after the treatment and was discharged from the hospital on the same day.The customer was advised to return the device for evaluation.A replacement meter kit was sent to the customer.Since the strip information was not provided, this report will be submitted under the meter information.
Additional Manufacturer Narrative
The customer returned the suspected contour meter for evaluation.No test strips were returned.Therefore, the returned meter was tested with the in-house contour test strips from lot # 0hj3b02c using a blood sample, which gave a satisfactory performance.